SEARCH WITHIN CONTENT
VOLUME 16 , ISSUE 1 ( January, 2012 ) > List of Articles
P. S. Panda, D. K. Singh, S. K. Dube, G. R. Agrawal
Keywords : Anaphylaxis, artesunate, intraoperative
Citation Information : Panda PS, Singh DK, Dube SK, Agrawal GR. Anaphylaxis to artesunate?. Indian J Crit Care Med 2012; 16 (1):55-57.
License: CC BY-ND 3.0
Published Online: 01-01-2012
Copyright Statement: Copyright © 2012; The Author(s).
Artesunate, an artemissin derivative is a highly efficacious and relatively safe antimalarial agent. Common adverse reactions to artemissin derivatives are nausea, vomiting, anorexia and dizziness. More serious but less-frequent toxic effects of artesunate use are neutropenia, anemia, hemolysis, elevated liver enzymes and severe allergic reactions. However, anaphylactic reaction to artesunate is a rare entity. Here, we report a case of anaphylaxis to parenteral artesunate and its successful management in a female patient to whom intravenous artesunate was administered during surgery under general anesthesia.
© Jaypee Brothers Medical Publishers (P) LTD.